Heavy-traffic limits for a many-server queueing network with switchover

Guodong Pang, David D. Yao

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

We study a multiclass Markovian queueing network with switchover across a set of many-server stations. New arrivals to each station follow a nonstationary Poisson process. Each job waiting in queue may, after some exponentially distributed patience time, switch over to another station or leave the network following a probabilistic and state-dependent mechanism. We analyze the performance of such networks under the many-server heavy-traffic limiting regimes, including the critically loaded quality-andefficiency- driven (QED) regime, and the overloaded efficiency-driven (ED) regime. We also study the limits corresponding to mixing the underloaded quality-driven (QD) regime with the QED and ED regimes. We establish fluid and diffusion limits of the queuelength processes in all regimes. The fluid limits are characterized by ordinary differential equations. The diffusion limits are characterized by stochastic differential equations, with a piecewise-linear drift term and a constant (QED) or time-varying (ED) covariance matrix. We investigate the load balancing effect of switchover in the mixed regimes, demonstrating the migration ofworkload from overloaded stations to underloaded stations and quantifying the load balancing impact of switchover probabilities.

Original languageEnglish (US)
Pages (from-to)645-672
Number of pages28
JournalAdvances in Applied Probability
Volume45
Issue number3
DOIs
StatePublished - Sep 2013

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Heavy-traffic limits for a many-server queueing network with switchover'. Together they form a unique fingerprint.

Cite this